Alert archive / Nebraska / Flash Flood Warnings in 2014

Flash Flood Warning 30, NWS Cheyenne, WY

August 26, 2014Banner County, Nebraska

NWS Cheyenne, WY issued this flash flood warning at Aug 26, 2014, 5:24 PM MDT for Banner County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2014, 5:24 PM MDT (23:24 UTC)
Expired
Aug 26, 2014, 11:30 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

County Banner County, NE

The radar

The Cheyenne radar (KCYS), 94 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

768 
WGUS55 KCYS 262324
FFWCYS
NEC007-270530-
/O.NEW.KCYS.FF.W.0030.140826T2324Z-140827T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT TUE AUG 26 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 1130 PM MDT

* AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA.  RADAR ESTIMATES ARE TWO AND A HALF TO THREE INCHES   
  IN THE PAST FEW HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  HARRISBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4166 10374 4152 10374 4151 10401 4163 10403

$$

FINCH
2 follow-up statements
589 
WGUS75 KCYS 270024
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
624 PM MDT TUE AUG 26 2014

NEC007-270530-
/O.CON.KCYS.FF.W.0030.000000T0000Z-140827T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANNER NE-
624 PM MDT TUE AUG 26 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL BANNER
COUNTY UNTIL 1130 PM MDT...

AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR 
ESTIMATES THAT OVER FIVE INCHES OF RAIN HAS FALLEN IN THE WILLOW 
CREEK AREA IN THE PAST FEW HOURS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...HARRISBURG.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
PUMPKIN CREEK...WILLOW CREEK...WEST HARRISBURG DRAW...NINEMILE ROCK
DRAW...CRATON DRAW...SPAHR RANCH DRAW AND HARRISBURG DRAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED 
AREA.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4166 10374 4152 10374 4151 10401 4163 10403

$$

FINCH
529 
WGUS75 KCYS 270420
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1020 PM MDT TUE AUG 26 2014

NEC007-270434-
/O.CAN.KCYS.FF.W.0030.000000T0000Z-140827T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANNER NE-
1020 PM MDT TUE AUG 26 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL BANNER
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4166 10374 4152 10374 4151 10401 4163 10403

$$

FINCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 4:11 PM MDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 26, 4:11 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MDT TUE AUG 26 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 410 PM MDT TUE AUG 26 2014

A RELATIVELY THICK CIRRUS SHIELD CONTINUES TO MOVE OVER THE CWA IN
SOUTHWEST FLOW EARLY THIS AFTERNOON AHEAD OF THE STRONG UPPER LOW
CURRENTLY OVER EASTERN NEVADA. THE CIRRUS HAS MINIMIZED CONVECTION
OVER THE CWA SO FAR TODAY...HOWEVER THERE APPEARS TO BE SOME
THINNING OF THE CLOUDS OVER THE LAST TWO HOURS OR SO BASED OFF A
LOOP OF VIS IMAGERY. A WEAK PIECE OF ENERGY MOVING UP FROM THE
SOUTHWEST THIS AFTERNOON IS SPARKING OFF STORMS OVER THE MOUNTAINS
OF COLORADO...AND WILL INITIATE STORMS OVER THE SOUTHEAST WYOMING
MOUNTAINS AS WELL OVER THE NEXT FEW HOURS. IN ADDITION...A SFC LOW
CONTINUES TO DEEPEN ALONG THE LEE OF THE LARAMIE RANGE WITH SFC
WINDS SHIFTING IN RESPONSE TO THE DEVELOPING LOW. INCREASING LLVL
CONVERGENCE ALONG THE LARAMIE RANGE AND ADJACENT PLAINS IN THE
VCTY OF THE LOW WILL ACT AS AN ADDITIONAL INITIATION POINT...AND
WITH THE ENVIRONMENT EXPECTED TO BECOME INCREASINGLY UNSTABLE IN
THIS AREA WITHIN LVL MOISTURE ADVECTION AND AS CIRRUS DECREASES IN
COVERAGE...WILL SEE SHOWERS AND T-STORMS DEVELOP ACROSS THE PLAINS
THROUGH THE EVENING. MESOANALYSIS DATA SHOWS THAT SBCAPES HAVE
INCREASED TO BETWEEN 500 AND 2000 J/KG FROM WEST TO EAST ACROSS THE
CWA...WITH 30 KTS OF DEEP LAYER SHEAR IN PLACE. SO...SIMILAR TO
YESTERDAY...EXPECT VIGOROUS PULSE TYPE CONVECTION TO OCCUR WITH
THE HIGHEST LIKELIHOOD OF PRODUCING SMALL TO LOW END SEVERE SIZE
HAIL...STRONG DOWNDRAFT WINDS...AND HEAVY RAIN.

THE UPPER LOW WILL STEADILY SHIFT EAST ACROSS UTAH TONIGHT WITH A
STRONGER SHORTWAVE MOVING UP FROM THE SOUTHWEST AFTER MIDNIGHT IN
PERSISTENT SOUTHWEST FLOW. THEREFORE...AFTER A BRIEF BREAK IN
CONVECTION IN THE EARLY OVERNIGHT PERIOD...EXPECT A RESURGENCE OF
DEVELOPMENT THROUGH THE EARLY MORNING HOURS FROM SOUTH TO NORTH
ACROSS THE CWA. A PERIOD OF STRONG ISENTROPIC LIFT WILL OCCUR THRU
THIS TIME AS WELL WITH SOME ELEVATED INSTABILITY PROGGED BY THE
MODELS. MAINTAINED AT LEAST NUMEROUS SHOWERS WITH SOME EMBEDDED
THUNDERSTORMS IN THE FORECAST FOR THIS SCENARIO...WITH MODERATE TO
HEAVY RAIN A LIKELY BET OUT OF SOME OF THIS ACTIVITY AS NAM
FORECAST SOUNDINGS SHOWING A NEARLY SATURATED PROFILE THROUGH THE
MORNING. WILL HAVE TO WATCH CLOSELY FOR ANY CONVECTION THAT
BECOMES STATIONARY OVER TERRAIN FEATURES OR SFC BOUNDARIES AS THE
FLASH FLOOD THREAT COULD INCREASE SUBSTANTIALLY IN THESE AREAS. AT
THIS POINT THO...MOSTLY DRY ANTECEDENT CONDITIONS AND THE FACT
THAT THERE WILL BE SOME FLOW ALOFT PRECLUDES THE ISSUANCE OF ANY
FLOOD HIGHLIGHTS AT THIS TIME.

THE MAIN COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL SLIDE SOUTH
ACROSS THE EASTERN PLAINS WEDNESDAY AFTERNOON...SO THE THREAT FOR
NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THRU THE DAY.
OVERALL INSTABILITY WILL BE LESS...BUT WILL AGAIN HAVE TO KEEP A
CLOSE EYE FOR HEAVY RAIN PRODUCERS AND POTENTIAL FLOODING
CONCERNS AS THE FRONT ROLLS ON THROUGH. MUCH DRIER AIR AND OVERALL
WEAKER FORCING WILL MOVE OVERHEAD WEDNESDAY NIGHT AND THURSDAY AS
THE SYSTEM DEPARTS TO THE SOUTHWEST...WITH PERHAPS SOME LINGERING
SHOWERS AND STORMS OVER SOUTHERN PORTIONS OF THE CWA ON THURSDAY
IN WRAPAROUND FLOW.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 410 PM MDT TUE AUG 26 2014

THURSDAY NIGHT...WILL SEE ISOLATED EVENING SHOWERS AND THUNDERSTORMS
SOUTH OF A RAWLINS TO SIDNEY LINE WITH THE DEPARTING SHORTWAVE
TROUGH ALOFT...THEN DRY.

FRIDAY...NEXT PROGRESSIVE SHORTWAVE TROUGH ALOFT SCOOTS OVER THE
DAKOTAS...SENDING ITS ASSOCIATED COLD FRONT SOUTHWARD INTO OUR
COUNTIES DURING THE DAYLIGHT HOURS...AND SPARKING ISOLATED TO WIDELY
SCATTERED LATE DAY THUNDERSTORMS NORTH OF A RAWLINS TO ALLIANCE
LINE...WITH A FEW STORMS OVER THE SNOWY AND SIERRA MADRE RANGES AS
WELL...DRY ELSEWHERE. LATE DAY STORMS WILL BE MOST NUMEROUS ALONG
THE FAVORED UPSLOPE LOCALES FROM DOUGLAS TO LUSK.

SATURDAY...SURFACE LEE CYCLOGENESIS...LEE TROUGHING...DEVELOPS
ACROSS EASTERN MONTANA AND EASTERN WYOMING AS THE SOUTHWEST FLOW
ALOFT STRENGTHENS...AND WITH LIMITED LOW AND MID LEVEL
MOISTURE...THUNDERSTORMS APPEAR QUITE UNLIKELY. WILL BE A BREEZY AND
RELATIVELY WARM DAY FOR THE PENULTIMATE DAY OF AUGUST.

SUNDAY...FOR THE LAST DAY OF AUGUST...A DECENT PACIFIC ORIGIN COLD
FRONT WILL SLIDE EASTWARD ACROSS OUR COUNTIES...THOUGH WITH LIMITED
LOW AND MID LEVEL MOISTURE...SHOWER AND THUNDERSTORM COVERAGE WILL
BE ONLY ISOLATED TO WIDELY SCATTERED.

MONDAY...LABOR DAY...AND THE FIRST DATE OF SEPTEMBER WILL HAVE AN
AUTUMNAL FEEL IN THE WAKE OF THE COLD FRONT. SHOULD BE ENOUGH LOW
AND MID LEVEL MOISTURE FOR ISOLATED TO WIDELY SCATTERED LATE DAY
SHOWERS AND THUNDERSTORMS...AND WITH THE BRISK FLOW ALOFT...LOW
LEVEL GRADIENTS WILL LIKELY BE BRISK ENOUGH FOR A BREEZY TO WINDY
DAY AS WELL.

TUESDAY...ANOTHER FAST MOVING LOW AMPLITUDE SHORTWAVE TROUGH ALOFT
WILL MOVE ACROSS NORTHERN WYOMING AND THE DAKOTAS...SENDING A MOSTLY
DRY AUTUMNAL LIKE COLD FRONT ACROSS OUR COUNTIES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING)
ISSUED AT 1148 AM MDT TUE AUG 26 2014

THROUGH EARLY THIS EVENING...ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS DEVELOPING...MOST NUMEROUS FROM LARAMIE TO
CHEYENNE TO SIDNEY...PRODUCING LOCALIZED MVFR...TURBULENCE AND
ERRATIC WIND GUSTS TO 45 MPH...OTHERWISE VFR PREVAILS.

AFTER EARLY THIS EVENING...WIDESPREAD SHOWERS AND ISOLATED
THUNDERSTORMS ALONG WITH WIDESPREAD FOG AND LOW CLOUDS...ESPECIALLY
SOUTH OF A RAWLINS TO ALLIANCE LINE...PRODUCING IFR AND MOUNTAIN
OBSCUREMENT...WITH IFR PREVAILING AFTER MIDNIGHT THROUGH EARLY
MORNING WEDNESDAY.

CEILINGS AND VISIBILITIES GRADUALLY IMPROVING WEDNESDAY MORNING...
THOUGH WITH WIDESPREAD IFR AND MVFR SOUTH OF A RAWLINS TO
SCOTTSBLUFF LINE IN SHOWERS...LOW CLOUDS AND FOG. MOUNTAINS
OBSCURED.

&&

.FIRE WEATHER...
ISSUED AT 410 PM MDT TUE AUG 26 2014

A LOW PRESSURE SYSTEM WILL SLOWLY MOVE OVER THE INTERMOUNTAIN WEST
TONIGHT THROUGH THURSDAY...AND INTO THE GREAT PLAINS BY FRIDAY.
THIS SYSTEM WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS TO
THE DISTRICT THROUGH THIS TIME...WITH A GOOD CHANCE FOR WETTING
RAINS EXPECTED TONIGHT THROUGH WEDNESDAY. DRIER AND WARMER
CONDITIONS WILL THEN TAKE OVER ON THURSDAY AND WILL CONTINUE INTO
THE WEEKEND...WITH GUSTY WEST TO SOUTHWEST WINDS EXPECTED FOR MUCH
OF THE DISTRICT OVER THE WEEKEND.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RJM
LONG TERM...RUBIN
AVIATION...RUBIN
FIRE WEATHER...RJM
Hazardous weather outlook, Aug 26, 1:16 PM MDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
116 PM MDT TUE AUG 26 2014

NEZ002-003-019>021-054-055-095-096-WYZ101>119-271915-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
116 PM MDT TUE AUG 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON THROUGH
TONIGHT. A FEW STORMS MAY BECOME STRONG THIS AFTERNOON AND
EVENING...PRODUCING SMALL HAIL...GUSTY WINDS...AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
WEDNESDAY THROUGH THURSDAY. MODERATE TO HEAVY RAIN WILL BE THE
MAIN THREAT FROM THUNDERSTORM ACTIVITY THROUGH THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Aug 26, 1:33 PM MDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
133 PM MDT TUE AUG 26 2014

NEZ019-096-WYZ108-262000-
GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE-
133 PM MDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN SIOUX...
CENTRAL GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES UNTIL 200 PM
MDT...

AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR YODER...OR 12 MILES SOUTHWEST OF
TORRINGTON...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TORRINGTON...
  LYMAN...
  HENRY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4218 10416 4192 10389 4179 10436 4192 10447
TIME...MOT...LOC 1933Z 234DEG 17KT 4193 10428

MAZUR
Local storm report, Aug 26, 3:11 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
311 PM MDT TUE AUG 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             2 N LA GRANGE           41.67N 104.16W
08/25/2014  E1.00 INCH       GOSHEN             WY   PUBLIC

&&

LIEBL
Special weather statement, Aug 26, 4:12 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
412 PM MDT TUE AUG 26 2014

NEZ054-WYZ119-262245-
EAST LARAMIE COUNTY WY-KIMBALL NE-
412 PM MDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE AND WESTERN
KIMBALL COUNTIES UNTIL 445 PM MDT...

AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PINE BLUFFS...OR 25 MILES WEST OF KIMBALL...
MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PINE BLUFFS...
  BUSHNELL...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 391 AND
402.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND
12.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4135 10397 4113 10376 4103 10411 4115 10427
TIME...MOT...LOC 2212Z 236DEG 7KT 4112 10412

FINCH
Special weather statement, Aug 26, 5:04 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
504 PM MDT TUE AUG 26 2014

NEZ020-270000-
BANNER NE-
504 PM MDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANNER COUNTY UNTIL 600
PM MDT...

AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF HARRISBURG...OR 24 MILES
SOUTHWEST OF SCOTTSBLUFF...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARRISBURG...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4170 10368 4151 10359 4146 10393 4161 10401
TIME...MOT...LOC 2304Z 251DEG 13KT 4156 10388

FINCH
Special weather statement, Aug 26, 5:14 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
514 PM MDT TUE AUG 26 2014

WYZ107-108-118-262345-
CENTRAL LARAMIE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-
514 PM MDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE...NORTHERN
LARAMIE AND SOUTHWESTERN GOSHEN COUNTIES UNTIL 545 PM MDT...

AT 509 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CHUGWATER...OR 29 MILES
SOUTHEAST OF WHEATLAND...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN PLATTE AND SOUTHWESTERN GOSHEN
COUNTIES.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 48 AND
52.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4184 10460 4164 10447 4155 10476 4171 10488
TIME...MOT...LOC 2315Z 240DEG 15KT 4168 10469

FINCH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 4:12 PM MDTSpecial Weather StatementCYSKimball33 min
Aug 26, 5:04 PM MDTSpecial Weather StatementCYSBanner56 min
Aug 26, 5:35 PM MDTSevere Thunderstorm WarningCYSMorrill, Scotts Bluff, Sioux25 min

Nearby

Flash Flood Warnings in Nebraska, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.